Minnesota, 2024Winter Storm and Winter Weather in Minnesota, March 24 to 26, 2024
March 24 to 26, 2024 · NWS MPX · 42 events in 42 counties and zones
A powerful late winter storm swept across the northern plains during late March. Given the time of season, warm surface temperatures near freezing coupled with a conducive snow growth region aloft allowed for heavy wet snow to accumulate quickly across much of Central MN and into a portion of Southern MN.
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful late winter storm swept across the northern plains during late March. Given the time of season, warm surface temperatures near freezing coupled with a conducive snow growth region aloft allowed for heavy wet snow to accumulate quickly across much of Central MN and into a portion of Southern MN. As the low pressure's center reached MN, enhanced forcing aloft allowed for snowfall rates to increase to between 1-2 per hour.
Areas farther south, closer to the I-90 corridor, observed periods of snow mixed in with rain and ultimately had considerably less snow accumulations as compared to areas farther north.
Some of the highest snowfall observations included: |17 inches of snow 2 miles S of Mora, MN.|16 inches of snow in Little Falls, MN.|16 inches of snow 7 miles SW of Saint Cloud, MN.|15.7 inches of snow in Braham, MN.|15.3 inches of snow 2 miles NE of Ham Lake, MN.|15.1 inches of snow 5 miles NNE of Big Lake, MN.|14.7 inches of snow 5 miles SE of Stanchfield, MN.|13.8 inches of snow in Albertville, MN.|12.5 inches of snow 6 miles SSE of Rice, MN.|12.2 inches of snow accumulation in Saint Paul, MN.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 24, 5:34 AM CST, 3 hours 26 minutes earlier. Its key messages:
- TODAY/TONIGHT, Heavy snow and major travel impacts arrive later today and last into Monday morning. Snowfall rates of 1 to 2"/hr at times.
- TONIGHT/MONDAY, Temperatures warm tonight and Monday, with most locations changing over to rain. Western MN could remain cold enough for snow.
- MONDAY NIGHT/TUESDAY, cold air and gusty northwest winds with light/moderate snow. Could have some ice mix in Monday night as surface temperatures fall back below freezing.
- Looking ahead, gradual melt expected next week as highs slowly warm back toward 50 by the end of the week.
Area forecast discussion, Mar 24, 5:34 AM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
634 AM CDT Sun Mar 24 2024
.KEY MESSAGES...
- TODAY/TONIGHT, Heavy snow and major travel impacts arrive
later today and last into Monday morning. Snowfall rates of 1
to 2"/hr at times.
- TONIGHT/MONDAY, Temperatures warm tonight and Monday, with
most locations changing over to rain. Western MN could remain
cold enough for snow.
- MONDAY NIGHT/TUESDAY, cold air and gusty northwest winds with
light/moderate snow. Could have some ice mix in Monday night
as surface temperatures fall back below freezing.
- Looking ahead, gradual melt expected next week as highs slowly
warm back toward 50 by the end of the week.
&&
.DISCUSSION...
Issued at 341 AM CDT Sun Mar 24 2024
TODAY THROUGH TUESDAY...Overall the forecast remains on track. If
anything, the system slowed down a bit, so for that reason we have
kept the winter storm warning going a few hours for some locations.
In addition, the snow-to-rain transition was delayed a bit across
southern Minnesota. It is possible that areas along I-90 will need a
Winter Storm Warning based on the HopWRF and 06Z HRRR, but there are
also solutions that support keeping the Advisory.
Once this heave band of snow lifts northward overnight, temperatures
will warm above freezing, and should remain there for Monday. Most
locations in central and eastern Minnesota, as well as western
Wisconsin will be main rain, so expect limited impacts. Areas across
western Minnesota could stay cold enough for wet snow to persist
throughout the day, but the snowfall rates will be lower, generally
around 1/2" per hour. The combination of lighter rates and warmer
temperatures should allow plowed roads to recover quickly on Monday.
On Monday night, the surface low will track across Minnesota toward
Lake Superior. Cold air will wrap around from the northwest, and
this could lead to a few hours where the rain turns to freezing rain
as temperatures drop below freezing. This should be short-lived,
because eventually the entire column cools and snow redevelops from
west to east, but did keep the mention of freezing rain in the
weather grids for Monday night.
Looking ahead to Tuesday, cold air continues to overspread the
region, with gusty northwest winds of 30 to 40 mph across western
Minnesota. This could lead to blowing and drifting, especially if
there is falling snow. Otherwise falling temperatures during the day
with snow showers ending toward evening.
As for the meteorology, this overall system still remains
impressive, with high confidence that several location will see at
least 2 inches of some much needed precipitation. It's a long
duration event, with precipitation coming with all three main
forcing mechanisms of a cyclone. The warm air advection, upper level
vorticity advection/height falls, and deformation. Those things have
not changed. The uncertainty also remains the same, and that is tied
to the precipitation type. In other words, the snow/rain transition,
snow ratios, and potential for melting and compaction. Unfortunately
there is no single solution that lends itself to "the answer", but
the main trends are for very heavy snow later today and a slower
snow-to-rain transition. In other words, it will be snowing
so hard that the atmosphere won't warm up and transition to rain as
quickly until the precipitation intensity drops off. For that
reason, we anticipate that later this afternoon into the overnight
hours should be the most impactful timeframe for this storm. Travel
will be the primary impact, but the potential for rates of 2"/hr
(especially east of I-35) could lead to power outages as trees
become weighed down by the wet and heavy snow. Another item worth
mentioning is the potential for ice Monday night into Tuesday.
Forecast soundings hang onto the warm air aloft after the surface
temperatures drop below freezing. This seems unusual, but not
impossible, so kept the freezing rain mention in the grids. Lastly,
northwest winds and blowing snow impacts could linger across western
Minnesota where we expect the highest snow amounts. Plus there is
the potential for the deformation snow band to produce a couple
inches of snow before lifting northeast Tuesday afternoon. So,
although the main impacts are expected between 12pm Sunday and 6AM
Monday, could have some issues with ice or blowing snow beyond that
time frame.
WEDNESDAY THROUGH SUNDAY...No changes to the blended guidance. The
forecast has trended a bit drier, as northwest/zonal flow keeps the
main storm track to the south and east of the region. A couple weak
clipper systems could bring some light precipitation in the form of
rain or snow Thursday/Friday, and also over the weekend but the
first one will be a fast moving system that lacks moisture, so not
anticipating much if any impacts. The second one has uncertainty in
the location, so continued with 20 to 30 percent chances for
precip.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 605 AM CDT Sun Mar 24 2024
Our long awaited winter storm is on our doorstep this morning
with the first wave of light snow ahead of the strengthening low
moving through western Wisconsin. We'll have a couple hours at
best before the bulk of the snow spreads across the area from
west to east through late morning/early afternoon. A few hours
of very heavy snow falling at rates of 1-2"/hr is expected this
evening. IFR/LIFR conditions will prevail though the majority of
the period with breezy easterly winds.
Some time after 00z, snow will begin to change over to
rain or rain/snow mix from south to north through early tomorrow
morning before becoming all rain across south central Minnesota.
Snow will continue across western and central Minnesota through
Monday morning. Minimal improvements to cigs/vis are
anticipated.
KMSP...One last quick burst of snow is moving through early this
morning before we'll see a couple hours of MVFR. Snow will begin
again late this morning/early this afternoon with IFR/LIFR
cigs/vis through the remainder of the period. Winds will be out
of the east through Monday with gusts of 25-30kts.
The timing of the heaviest snow is expected around 23z with
rates of around 1"/hr through 03-04z. Rain will begin to mix in
sometime before 06z with a transition to all rain by early
Monday morning. Rain will be the main precip type through at
least early Monday afternoon as temperatures climb into the 40s.
/OUTLOOK FOR KMSP/
TUE...IFR/MVFR likely, Chc RA/SN. Winds NW 15G25-30kts.
WED...VFR, w/ MVFR possible. Chance -SHSN. Winds W 15G25kts.
THU...VFR. Winds W 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Winter Storm Warning from 10 AM this morning to 7 AM CDT
Tuesday for Benton-Chippewa-Douglas-Kanabec-Kandiyohi-Lac
Qui Parle-Mille Lacs-Morrison-Pope-Stearns-Stevens-Swift-
Todd-Yellow Medicine.
Winter Storm Warning from 10 AM this morning to 10 AM CDT
Monday for Chisago-Isanti-Sherburne.
Winter Storm Warning from 10 AM this morning to 4 AM CDT
Monday for Anoka-Carver-Dakota-Hennepin-Meeker-Ramsey-
Scott-Washington-Wright.
Winter Storm Warning from 10 AM this morning to 1 AM CDT
Monday for Brown-Goodhue-Le Sueur-McLeod-Nicollet-Redwood-
Renville-Rice-Sibley.
Winter Weather Advisory from 10 AM this morning to 10 PM CDT
this evening for Blue Earth-Steele-Waseca-Watonwan.
Winter Weather Advisory from 10 AM this morning to 7 PM CDT
this evening for Faribault-Freeborn-Martin.
WI...Winter Storm Warning from 10 AM this morning to 10 AM CDT
Monday for Barron-Chippewa-Dunn-Polk-Rusk-St. Croix.
Winter Storm Warning from 10 AM this morning to 1 AM CDT
Monday for Eau Claire-Pepin-Pierce.
&&
DISCUSSION...JRB
AVIATION...DyeHazardous weather outlook, Mar 24, 3:30 AM CST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
430 AM CDT Sun Mar 24 2024
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
250930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
430 AM CDT Sun Mar 24 2024
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Today and Tonight.
Moderate to heavy snow is expected today with a change over to
rain/wintry mix overnight across southern and eastern Minnesota
and portions of western Wisconsin. Snowfall rates of 1-2" per hour
are possible this evening. See the Winter Storm Warning and
Winter Weather Advisory for more details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Snow, rain, and freezing rain will continue through the day Monday
before changing back over to light snow overnight through early
Tuesday. Strong northwest winds are expected Tuesday with gusts of
35-40 MPH.
.SPOTTER INFORMATION STATEMENT...
Spotters and snowfall observers are encouraged to report snowfall
amounts to the National Weather Service.
Winter Storm, Redwood
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Redwood forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 6.5 inches of snow accumulation 4 miles SSW of Milroy, MN.
Winter Storm, Brown
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. CoCoRaHS observers measured 6.5 inches of snow accumulation in New Ulm, MN.
Winter Storm, Renville
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Renville forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 11 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 10.5 inches of snow accumulation in Bird Island, MN.
Winter Storm, Sibley
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Sibley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.580, -94.232 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts in the extreme western region of the county.
Winter Storm, Nicollet
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Nicollet forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 4 to 6 inches of heavy wet snow and 35 mph wind gusts in the extreme northern portion of the county.
Winter Storm, McLeod
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- McLeod forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.824, -94.272 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 8.1 inches of snow accumulation in Lester Prairie, MN.
Winter Storm, Carver
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Carver forecast zone
- Reported by
- NWS Employee
- Coordinates
- 44.821, -93.803 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 11 inches of heavy wet snow and 35 mph wind gusts. An NWS Employee measured 10.6 inches of snow accumulation in 1.6 miles SSW of Victoria, MN.
Winter Storm, Scott
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Scott forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.649, -93.536 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 10 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 10 inches of snow accumulation in Savage, MN.
Winter Storm, Le Sueur
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Le Sueur forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.371, -93.730 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 4 to 6 inches of heavy wet snow and 35 mph wind gusts in the extreme northeastern portion of the county.
Winter Storm, Rice
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Rice forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.354, -93.297 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 4 to 6 inches of heavy wet snow and 35 mph wind gusts in the northern portion of the county.
Winter Storm, Goodhue
- When
- March 24, 9:00 AM CST to March 25, 1:00 AM CST
- Where
- Goodhue forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.410, -92.723 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 11 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 10.8 inches of snow accumulation 2 miles E of Burnsville, MN.
Winter Storm, Dakota
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Dakota forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.672, -93.065 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 8.5 inches of snow accumulation in Saint Leo.
Winter Storm, Hennepin
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Hennepin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.005, -93.477 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 11 to 13 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 13.7 inches of snow accumulation 4 miles ESE of Dayton, MN.
Winter Storm, Ramsey
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Ramsey forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.017, -93.100 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 10 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 12.2 inches of snow accumulation in Saint Paul, MN.
Winter Storm, Washington
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Washington forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.039, -92.884 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 11.1 inches of snow accumulation in Mahtomedi, MN.
Winter Storm, Meeker
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Meeker forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.123, -94.527 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 7 to 11 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 11.1 inches of snow in Dassel, MN.
Winter Storm, Wright
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Wright forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.174, -93.963 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 7 to 14 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 13.8 inches of snow in Albertville, MN.
Winter Storm, Anoka
- When
- March 24, 9:00 AM CST to March 25, 3:00 AM CST
- Where
- Anoka forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 15 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 15.3 inches of snow 2 miles NE of Ham Lake, MN.
Winter Storm, Yellow Medicine
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 8.5 inches of snow accumulation in Saint Leo, MN.
Winter Storm, Lac Qui Parle
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts across much of the county.
Winter Storm, Chippewa
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Chippewa forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 10 inches of heavy wet snow and 35 mph wind gusts across much of the county.
Winter Storm, Swift
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Swift forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 10 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 8.9 inches of snow in Benson, MN.
Winter Storm, Stevens
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Stevens forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 6 to 8 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 8.7 inches of snow in Morris, MN.
Winter Storm, Pope
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Pope forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 12.5 inches of snow 1.2 miles E of Glenwood, MN.
Winter Storm, Douglas
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.934, -95.453 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 10 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 12.5 inches of snow 4 miles NE of Alexandria, MN.
Winter Storm, Todd
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Todd forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 46.071, -94.898 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 13 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 12.9 inches of snow 2 miles north of Long Prairie, MN.
Winter Storm, Stearns
- When
- March 24, 12:00 PM CST to March 25, 12:00 PM CST
- Where
- Stearns forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.552, -94.613 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 9 to 16 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 16 inches of snow 7 miles SW of Saint Cloud, MN.
Winter Storm, Kandiyohi
- When
- March 24, 12:00 PM CST to March 25, 12:00 PM CST
- Where
- Kandiyohi forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 10 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 10.6 inches of snow in Prinsburg, MN.
Winter Storm, Morrison
- When
- March 24, 12:00 PM CST to March 26, 1:00 AM CST
- Where
- Morrison forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 46.013, -94.268 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 9 to 16 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 16 inches of snow in Little Falls, MN.
Winter Storm, Benton
- When
- March 24, 12:00 PM CST to March 25, 12:00 PM CST
- Where
- Benton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.699, -93.999 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 10 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 12.5 inches of snow 6 miles SSE of Rice, MN.
Winter Storm, Sherburne
- When
- March 24, 12:00 PM CST to March 25, 8:00 AM CST
- Where
- Sherburne forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.444, -93.775 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 10 to 15 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 15.1 inches of snow 5 miles NNE of Big Lake, MN.
Winter Storm, Mille Lacs
- When
- March 24, 12:00 PM CST to March 25, 12:00 PM CST
- Where
- Mille Lacs forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.938, -93.630 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 10 to 12 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 11.4 inches of snow 4 miles NW of Onamia, MN.
Winter Storm, Kanabec
- When
- March 24, 12:00 PM CST to March 25, 12:00 PM CST
- Where
- Kanabec forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.945, -93.293 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 12 to 17 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 17 inches of snow 2 miles S of Mora, MN.
Winter Storm, Isanti
- When
- March 24, 12:00 PM CST to March 25, 8:00 AM CST
- Where
- Isanti forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.562, -93.295 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 12 to 16 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 15.7 inches in Braham, MN.
Winter Storm, Chisago
- When
- March 24, 12:00 PM CST to March 25, 8:00 AM CST
- Where
- Chisago forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 45.503, -92.908 (the zone’s center; the record gives no point)
Multiple bands of snow moved through and produced generally 8 to 14 inches of heavy wet snow and 35 mph wind gusts. A CoCoRaHS observer measured 14.7 inches of snow 5 miles SE of Stanchfield, MN.
Winter Weather, Waseca
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Waseca forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.022, -93.587 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Watonwan
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Watonwan forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Blue Earth
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Blue Earth forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.035, -94.067 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Steele
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Steele forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 44.022, -93.226 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Martin
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Martin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Faribault
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Faribault forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
Winter Weather, Freeborn
- When
- March 24, 5:00 PM CST to March 26, 3:00 PM CST
- Where
- Freeborn forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Multiple bands consisting of rain mixed with snow moved through and produced generally 1 to 2 inches of snow and 35 mph wind gusts.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 24, 2024$159,000 · EF1 · 11 events
- Blizzard and Hail in Nebraska, March 24 to 26, 2024$25,000 · 1.25 in hail · 28 events
- Tornado and Hail in Kansas, March 24, 2024EF1 · 5 events
- Tornado and Heavy Snow in Colorado, March 24 to 26, 202454 kt wind · 25 events
- Dust Storm and Heavy Snow in New Mexico, March 24 to 26, 202465 kt wind · 22 events
- Winter Storm and Winter Weather in South Dakota, March 24 to 26, 202421 events
- High Wind in Texas, March 24, 202467 kt wind · 20 events
- Heavy Snow in Minnesota, March 24 to 27, 202417 events
- Heavy Snow in North Dakota, March 24, 202416 events
- Heavy Snow in Minnesota, March 24 to 27, 202415 events
- Winter Storm in Wisconsin, March 24 to 25, 202413 events
- Tornadoes and Hail in Kansas, March 24, 20241.5 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1169758, 1169759, 1169761, 1169762, 1169763, 1169764, 1169766, 1169767, 1169768, 1169769, 1169770, 1169771, 1169773, 1169774, 1169775, 1169786, 1169790, 1169794, 1169757, 1169777, 1169778, 1169779, 1169780, 1169781, 1169782, 1169783, 1169784, 1169785, 1169787, 1169788, 1169789, 1169791, 1169792, 1169793, 1169795, 1169750, 1169751, 1169752, 1169753, 1169754, and more.